MAUDE Adverse Event Report: ELEMENT SCIENCE, INC. JEWEL; WEARABLE CARDIOVERTER DEFIBRILLATOR (WCD)

ELEMENT SCIENCE, INC. JEWEL; WEARABLE CARDIOVERTER DEFIBRILLATOR (WCD)
Model Number ES-2
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to the manufacturer and detailed investigation was performed.The device successfully passed all functional tests.Review of the device system log confirmed that the patient had previously and successfully deferred alarms.During the reported event, the system log shows the patient attempted to cancel the shock but did not actuate both buttons simultaneously for the extent required to trigger deferral.Based on the totality of the investigation findings, including functional tests and system log data, the device did not malfunction.
 
Event or Problem Description
The patient's doctor notified element science territory manager on (b)(6), 2026, that the patient had received a shock and went to the er.It is reported at the time of the event, patient was walking back from the restroom early in the morning.They heard the jewel alarm and audible notification that the device was preparing to deliver a shock.They were unable to defer and received a shock.The patient went to the er and it was reported there was no patient injury.Patient was observed overnight and then released from er.

Brand Name
JEWEL
Common Device Name
WEARABLE CARDIOVERTER DEFIBRILLATOR (WCD)
Manufacturer (Section D)
ELEMENT SCIENCE, INC.
301 chesapeake dr.
redwood city CA 94063
Manufacturer (Section G)
ELEMENT SCIENCE, INC.
301 chesapeake dr.
redwood city CA 94063
Manufacturer Contact
vis ayer
301 chesapeake dr
redwood city, CA 94063
4158726500
MDR Report Key24878095
Report Number3027605722-2026-00001
Device Sequence Number18611489
Product Code MVK
UDI-Device Identifier00850047782007
UDI-Public00850047782007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P230022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2026
Device Model NumberES-2
Device Catalogue NumberJWL-1-MDU0-E01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age84 YR
Patient SexFemale
Patient Weight94 KG